Alert archive / Washington / Gale Warnings in 2011
Gale Warning 82, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 29, 2011, 2:38 AM PDT. It took effect at Aug 29, 2011, 4:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2011, 2:38 AM PDT (09:38 UTC)
- In effect from
- Aug 29, 2011, 4:00 PM PDT
- Expired
- Aug 30, 2011, 1:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
492 WHUS76 KSEW 290938 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 AM PDT MON AUG 29 2011 PZZ131-132-291745- /O.CON.KSEW.SC.Y.0807.000000T0000Z-110829T2300Z/ /O.UPG.KSEW.GL.A.0029.110829T2300Z-110830T1000Z/ /O.NEW.KSEW.GL.W.0082.110829T2300Z-110830T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 AM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EASTERN ENTRANCE STRAIT OF JUAN DE FUCA. * WIND...WEST 15 TO 25 KNOTS TODAY...RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-291745- /O.EXB.KSEW.SC.Y.0807.110829T2300Z-110830T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 238 AM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PDT TUESDAY. * AFFECTED AREAS...WESTERN STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...AND ADMIRALTY INLET AREA.. * WIND...WESTERLY 15 TO 25 KNOTS. * TIMING...WINDS SHOULD INCREASE LATE THIS AFTERNOON AND EVENING...THEN EASE AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
110 WHUS76 KSEW 291601 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 901 AM PDT MON AUG 29 2011 PZZ131-132-300015- /O.CON.KSEW.SC.Y.0807.000000T0000Z-110829T2300Z/ /O.CON.KSEW.GL.W.0082.110829T2300Z-110830T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 901 AM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TO 1 AM TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EASTERN ENTRANCE STRAIT OF JUAN DE FUCA. * WIND...WEST 10 TO 20 KNOTS TODAY RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-300015- /O.CON.KSEW.SC.Y.0807.110829T2300Z-110830T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 901 AM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM TUESDAY. * AFFECTED AREAS...WESTERN STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...AND ADMIRALTY INLET AREA.. * WIND...WESTERLY 15 TO 25 KNOTS IN THE STRAIT...NW IN ADMIRALTY INLET AND SW IN THE NORTHERN INLAND WATERS. * TIMING...WINDS SHOULD RISE LATE THIS AFTERNOON AND EVENING THEN EASE AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
489 WHUS76 KSEW 292146 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 PM PDT MON AUG 29 2011 PZZ131-132-300600- /O.CON.KSEW.SC.Y.0807.000000T0000Z-110829T2300Z/ /O.CON.KSEW.GL.W.0082.110829T2300Z-110830T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 PM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EASTERN ENTRANCE STRAIT OF JUAN DE FUCA. * WIND...WEST 10 TO 20 KNOTS TODAY RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-300600- /O.CON.KSEW.SC.Y.0807.110829T2300Z-110830T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 246 PM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM TUESDAY. * AFFECTED AREAS...WESTERN STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...AND ADMIRALTY INLET AREA.. * WIND...WESTERLY 15 TO 25 KNOTS IN THE WESTERN STRAIT...NW IN ADMIRALTY INLET AND SW IN THE NORTHERN INLAND WATERS. * TIMING...WINDS SHOULD RISE LATE THIS AFTERNOON AND EVENING THEN EASE AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
236 WHUS76 KSEW 300407 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 907 PM PDT MON AUG 29 2011 PZZ131-132-300800- /O.CON.KSEW.GL.W.0082.000000T0000Z-110830T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 907 PM PDT MON AUG 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY... * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EASTERN ENTRANCE STRAIT OF JUAN DE FUCA. * WIND...WEST 10 TO 20 KNOTS TODAY RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-300800- /O.CON.KSEW.SC.Y.0807.000000T0000Z-110830T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 907 PM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY... * AFFECTED AREAS...WESTERN STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...AND ADMIRALTY INLET AREA.. * WIND...WESTERLY 15 TO 25 KNOTS IN THE WESTERN STRAIT...NW IN ADMIRALTY INLET AND SW IN THE NORTHERN INLAND WATERS. * TIMING...WINDS SHOULD RISE LATE THIS AFTERNOON AND EVENING THEN EASE AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 29, 2:00 AM PDT, 38 minutes earlier.
Area forecast discussion, Aug 29, 2:00 AM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
200 AM PDT MON AUG 29 2011
.SYNOPSIS...ONSHORE FLOW AND A MARINE LAYER WILL BRING CLOUDS AND
COOL WEATHER TO WESTERN WASHINGTON. AN UPPER LEVEL TROUGH WILL MOVE
OVER THE PACIFIC NORTHWEST FOR THE FIRST HALF OF THIS WEEK. A RIDGE
OF HIGH PRESSURE MAY BUILD TOWARD THE END OF THE WEEK.
&&
.SHORT TERM...A PRETTY DECENT MARINE PUSH EARLY THIS MORNING...THE
LOW CLOUDS WERE JUST ARRIVING HERE IN SEATTLE AT 2AM. BY DAYBREAK
THE STRATUS WILL BE PUSHING INTO THE FOOTHILLS OF THE CASCADES. THE
ONSHORE FLOW AND MARINE LAYER WILL GIVE CLOUDS AND PERHAPS A LITTLE
PATCHY FOG AND DRIZZLE TO WESTERN WA THRU THE MORNING...THEN THE
CLOUDS WILL LIKELY BREAK UP IN THE AFTERNOON...AT LEAST FOR THE
INTERIOR...AND THEN QUICKLY FILL BACK IN FOR TONIGHT THRU WED
MORNING. THERE MAY BE SOME AREAS OF DRIZZLE...ESPECIALLY AS THE
UPPER TROUGH GIVES A LITTLE LIFT INTO TUESDAY. AND COOL TEMPS FOR
THE FIRST PART OF THE WEEK. THE UPPER TROUGH DEVELOPS OVER THE
REGION BETWEEN A PERSISTENT UPPER RIDGE OFFSHORE AT 150W AND AN
UPPER RIDGE OVER THE GREAT PLAINS...A PATTERN WE HAVE SEEN REPEAT
OFTEN THIS SUMMER. 19
.LONG TERM...THE ECMWF AND GFS BOTH SHOW A WEAK RIDGE BUILDING INTO
WRN WA THU BUT AN UPPER TROUGH MOVING OVER THE TOP OF THE STRONG
RIDGE CENTERED NEAR 145W...THAT TROUGH MOVES THROUGH BRITISH
COLUMBIA BY THU NIGHT AND INTO ALBERTA FRIDAY. WITH THAT JUST
CLIPPING WRN WA THAT WILL REFRESH THE ONSHORE FLOW AND MORNING
CLOUDS INTO FRI. THEN OVER THE WEEKEND THE 00Z GLOBAL MODELS HAVE
RIDGING WITH 500MB HEIGHTS RISING TO AROUND 585DAM FOR THE SEATTLE
AREA...SO THE FORECAST FOR NEXT WEEKEND MAY NEED MORE SUNSHINE AND
WARMER TEMPS IF THIS 00Z RUN IS ON THE RIGHT TRACK. 19
&&
.AVIATION...AN UPPER TROUGH WILL SETTLE OVER WESTERN WASHINGTON
TODAY AND TONIGHT WITH INCREASING WESTERLY FLOW ALOFT. AT THE
SURFACE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE
INLAND. AIR MASS STABLE. LOW LEVEL MOISTURE OVER MOST OF WESTERN
WASHINGTON THIS MORNING WILL BURN PARTIALLY BACK TO THE COAST THIS
AFTERNOON THEN SPREAD INLAND AGAIN TONIGHT.
KSEA...STRATUS SHOULD BE OVER THE TERMINAL MOST OF THE MORNING
HOURS...THEN BURN OFF AROUND NOON. SOUTH WIND 4-8 KNOTS BECOMING
SOUTHWEST THIS AFTERNOON. SCHNEIDER
&&
.MARINE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE
INLAND FOR THE NEXT SEVERAL DAYS. GALE FORCE WEST WINDS ARE EXPECTED
THIS EVENING IN THE CENTRAL AND EASTERN STRAIT IN RESPONSE TO AN
UPPER TROUGH MOVING THROUGH WITH SMALL CRAFT ADVISORY WINDS FOR MOST
OF THE OTHER WATERS. MODERATE ONSHORE GRADIENTS WILL CONTINUE FOR
THE REMAINDER OF THE WEEK...GIVING DAILY SMALL CRAFT ADVISORY WEST
WINDS FOR THE STRAIT...MAINLY LATE AFTERNOON THROUGH EARLY MORNING
HOURS. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND ENTRANCE STRAIT.
.SMALL CRAFT ADVISORY WEST ENTRANCE...NORTHERN INLAND
WATERS...AND ADMIRALTY INLET.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.